Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 107, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2004, 2:03 PM EST for Huntington County, Whitley County, Indiana. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2004, 2:03 PM EST (19:03 UTC)
- Expired
- Jun 13, 2004, 3:00 PM EST
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Huntington County, IN, Whitley County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:08 PM EST | TSTM WND DMG | 6 Se South Whitley, IN | BARN ROOF BLOWN OFF. |
| Jun 13, 2:08 PM EST | HAIL 0.75 | 6 Se South Whitley, IN | |
| Jun 13, 2:25 PM EST | HAIL 0.75 | 7 Se Columbia City, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 131903
SVRIWX
INC069-183-132000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EST SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUNTINGTON COUNTY IN INDIANA
WHITLEY COUNTY IN INDIANA
* UNTIL 300 PM EST
* AT 203 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF SOUTH WHITLEY...MOVING EAST AT
40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
LARWILL
COLUMBIA CITY
ROANOKE
TRI-LAKES
CHURUBUSCO
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4067 8535 4067 8564 4101 8565 4101 8568
4129 8566 4127 8535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:00 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 13, 1:00 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 100 PM EST SUN JUN 13 2004 .AVIATION... LINE OF SHOWERS WILL MOVE EAST TOWARD FWA THIS AFTERNOON AND WILL LIKELY BE MORE DEVELOP LATER THIS AFTERNOON TOWARD SBN AS WIND SHIFT MOVES ACROSS REGION BENEATH SFC LOW OVER WI. STILL EXPECTING SCT TSTMS AND COVERAGE STILL LOOKS TO BE LOW ENOUGH TO KEEP OUT OF TAFS. WILL NEED TO MONITOR AS THE AFTERNOON GOES ON. VFR BKN CIGS TONIGHT WITH SHOWERS ENDING BY 03Z AND JUST SOME HAZE INTO THE MORNING. NEXT BATCH OF STORMS WILL ARRIVE BY AFTERNOON BUT WITH UNCERTAINTY LEFT OUT OF TAFS FOR NOW. && .PREVIOUS DISCUSSION... SHORT TERM TODAY AND TONIGHT FORECAST CONCERN WILL BE CHANCE FOR PRECIP AND RISK FOR ADDITIONAL FLOODING. SYNOPTIC FEATURES ARE HARD TO PICK OUT AS OF 6Z...BUT APPEARS TO BE A WIND SHIFT BOUNDARY LYING GENERALLY FROM EASTERN IOWA TO CENTRAL INDIANA. SOME POOLING OF 70 DEWPOINTS HAS OCCURRED ACROSS PORTIONS OF NORTHERN INDIANA IN AREA OF SOME LOW LVL CONVERGENCE. MAIN LOW LEVEL JET HAS SETUP IN IOWA ONCE AGAIN WITH CONVECTION CONTINUING THERE INTO MO AND WESTERN ILLINOIS. BIG QUESTIONS ARE WILL ANYTHING FIRE INTO THIS MORNING NEAR THE BOUNDARY...OR WILL THE MAIN SHOW HAVE TO WAIT UNTIL THE MCS IN IA/MO...OR THE REMNANTS OF IT...MOVE INTO THE AREA FORM LATE MORNING ON. CURRENT THINKING IS IF CONVECTION HASNT ALREADY DEVELOPED...IT PROBABLY WONT THE REMAINDER OF TONIGHT(SAT NGT). WILL THEREFORE OPT TO GO WITH CHC WORDING FOR THE FIRST PART OF THE AM. EXPECTING AT LEAST SOME SUNSHINE THIS MORNING...WHICH WILL ALLOW MODERATE INSTABILITY TO BE IN PLACE PRIOR TO ANY CONVECTION MOVING IN. THIS COMBINED WITH A 300 RRQ OF 300 MB 85 KT JET STREAK MOVING OVER THE AREA ALL SPELL OUT A DECENT CHANCE FOR STORMS THIS AFTERNOON AND EVENING. GIVEN THIS AND PWATS REMAINING AT 1.5 OR HIGHER...WILL EXTEND THE FLOOD WATCH THROUGH 6 PM EST FOR THE CURRENT WATCH AREA AND ADD MENTION OF HEAVY RAIN FOR THIS AFTN/EVE. DAY SHIFT MAY NEED TO EXTEND EVEN FURTHER DEPENDING ON PRECIP TRENDS. AS FOR SVR WX...AREA IN SLGT RISK ON NEW DAY1 OUTLOOK...WHICH LOOKS REASONABLE. WILL HOLD OFF ON MENTION IN GRIDS/ZONES FOR NOW...BUT HIT HARD IN HWO. PRECIP MAY CONTINUE INTO THE OVERNIGHT HOURS AS LOW LEVEL JET SETS UP OVER THE AREA WITH NOSE OF IT MOVING INTO MICHIGAN AND OHIO LATER TONIGHT. WILL JUST KEEP CHC POPS OVERNIGHT FOR NOW. IN REGARDS TO TEMPS TODAY...WITH 850 MB TEMPS AROUND +16 C...EXPECTED CLOUD CVR/PRECIP THIS AFTERNOON AND HIGHER DEWPOINTS...HIGHS IN THE LOW-MID 80S STILL LOOK GOOD AND MATCH UP PRETTY WELL WITH GUIDANCE. LOWS TONIGHT WILL ONLY FALL BACK INTO THE UPR 60S AND POSSIBLY EVEN ONLY IN THE LOW 70S. LONG TERM MONDAY THROUGH SATURDAY. FEW CHANGES NEEDED TO GOING ZONES. BROAD TROF SLOW TO MOVE EAST BUT ON WEDNESDAY SHOULD SEE PASSAGE. BOUNDARY UNTIL THEN WILL WAVER JUST NORTH OF FORECAST AREA. KEPT TUESDAY NIGHT DRY HOWEVER LOW CONFIDNCE WITH EXACT TIMING OF CONVECTIVE COMPLEXES DIFFICULT AT BEST. BETTER CHANCES APPEAR TO BE MONDAY IN MODERATE INSTABILITY AND AGAIN ON WEDNESDAY WITH FRONTAL PASSAGE. HAVE BUMPED TEMPS A FEW MONDAY AND TUESDAY WITH MODEL CONSENSUS KEEPING FORECAST AREA IN WARM SECTOR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 600 PM EST SUNDAY FOR ZONES INZ003>INZ009...INZ012>INZ018...INZ020...INZ022>027...INZ032>034. MI...FLOOD WATCH UNTIL 600 PM EST SUNDAY FOR ZONES MIZ077>079. OH...FLOOD WATCH UNTIL 600 PM EST SUNDAY FOR ZONES OHZ001>OHZ002...OHZ004>OHZ005...OHZ015>OHZ016...OHZ024>OHZ025. &&
Hazardous weather outlook, Jun 13, 5:01 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EST SUN JUN 13 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 501 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL CAUSING SOME FLOODING ARE EXPECTED THIS AFTERNOON AND EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THE STORMS. ADDITIONALLY, SEVERE STORMS WITH HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE THAT THE STORMS MAY BE SEVERE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN MONDAY AND TUESDAY. SPOTTERS ARE ALSO URGED TO REPORT FLOODING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:25 PM EST | Flash Flood Warning | IWX | Cass, Miami | 2 hr |
| Jun 13, 1:30 PM EST | Severe Thunderstorm Warning | IWX | Miami, Wabash | 60 min |
| Jun 13, 2:00 PM EST | Flash Flood Warning | IWX | Wabash | 60 min |
| Jun 13, 2:20 PM EST | Severe Thunderstorm Warning | IWX | Allen | 55 min |
| Jun 13, 3:10 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 50 min |
| Jun 13, 3:30 PM EST | Flash Flood Warning | IWX | Allen, Whitley | 2 hr |
| Jun 13, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 63 min |
| Jun 13, 4:09 PM EST | Severe Thunderstorm Warning | IWX | Allen | 51 min |
| Jun 13, 4:37 PM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.